Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 59, NWS Lubbock, TX

June 12, 2005Stonewall County, Texas

NWS Lubbock, TX issued this tornado warning at Jun 12, 2005, 6:55 PM CDT for Stonewall County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2005, 6:55 PM CDT (23:55 UTC)
Expired
Jun 12, 2005, 8:00 PM CDT
In force
65 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Stonewall County, TX

The radar

The Dyess AFB radar (KDYX), 125 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:39 PM CDTHAIL 0.888 Sw Aspermont, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 12:20 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2781 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLUB 122357
TORLUB
TXC433-130100-
/O.NEW.KLUB.TO.W.0059.050612T2355Z-050613T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
655 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  STONEWALL COUNTY IN NORTHWEST TEXAS

* UNTIL 800 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST       
  DANGEROUS PART OF THIS STORM WAS LOCATED 28 MILES NORTHWEST OF     
  ASPERMONT. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING A      
  TORNADO WAS LOCATED 23 MILES SOUTHWEST OF ASPERMONT. BOTH STORMS   
  WERE MOVING EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SWENSON...
  PEACOCK...OLD GLORY AND ASPERMONT.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TENNIS 
BALL SIZED HAIL IS ALSO POSSIBLE WITH THIS STORM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3337 10050 3300 10052 3298 10006 3338 10003

$$
3 follow-up statements
000 
WWUS54 KLUB 130017
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CDT SUN JUN 12 2005

TXC433-130100-
/O.CON.KLUB.TO.W.0059.000000T0000Z-050613T0100Z/
STONEWALL TX-
716 PM CDT SUN JUN 12 2005

...A TORNADO WARNING CONTINUES UNTIL 800 PM CDT FOR STONEWALL
COUNTY...

AT 712 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THE MOST DANGEROUS PART OF
THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF PEACOCK...OR 15 MILES
SOUTH OF JAYTON...MOVING EAST AT 10 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SWENSON...OLD
GLORY AND ASPERMONT.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

TO REPORT SEVERE WEATHER,PLEASE CALL THE NATIONAL WEATHER SERVICE AT
8 0 6 7 4 5 1 2 9 0.

LAT...LON 3337 10050 3300 10052 3298 10006 3338 10003

$$
000 
WWUS54 KLUB 130028
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
727 PM CDT SUN JUN 12 2005

TXC433-130100-
/O.CON.KLUB.TO.W.0059.000000T0000Z-050613T0100Z/
STONEWALL TX-
727 PM CDT SUN JUN 12 2005

...A TORNADO WARNING CONTINUES UNTIL 800 PM CDT FOR STONEWALL
COUNTY...

AT 725 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THE MOST DANGEROUS PART OF
THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF ASPERMONT...OR 18 MILES
SOUTHEAST OF JAYTON...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WILL OTHERWISE
REMAIN OVER MAINLY RURAL AREAS OF STONEWALL COUNTY.

IN ADDITION TO THE THREAT OF A TORNADO...THIS STORM IS CAPABLE OF 
PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. GO 
TO A SAFE PLACE NOW

TO REPORT SEVERE WEATHER,PLEASE CALL THE NATIONAL WEATHER SERVICE AT
8 0 6 7 4 5 1 2 9 0.

LAT...LON 3317 10049 3297 10050 3297 10007 3316 10009

$$
000 
WWUS54 KLUB 130040
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
738 PM CDT SUN JUN 12 2005

TXC433-130100-
/O.CON.KLUB.TO.W.0059.000000T0000Z-050613T0100Z/
STONEWALL TX-
738 PM CDT SUN JUN 12 2005

...A TORNADO WARNING CONTINUES UNTIL 800 PM CDT FOR STONEWALL
COUNTY...

AT 727 PM THE STONEWALL COUNTY SHERIFFS OFFICE REPORTED NICKEL SIZED 
HAIL 8 MILES SOUTHWEST OF ASPERMONT.

AT 734 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH WEAK ROTATION. THE MOST DANGEROUS PART OF 
THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF ASPERMONT MOVING 
SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WILL OTHERWISE
REMAIN OVER MAINLY RURAL AREAS OF STONEWALL COUNTY.

IN ADDITION TO THE THREAT OF A TORNADO...THIS STORM IS CAPABLE OF 
PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. GO 
TO A SAFE PLACE NOW

TO REPORT SEVERE WEATHER,PLEASE CALL THE NATIONAL WEATHER SERVICE AT
8 0 6 7 4 5 1 2 9 0.

LAT...LON 3317 10049 3297 10050 3297 10007 3316 10009

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:20 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 12, 3:20 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
320 PM CDT SUN JUN 12 2005

.SHORT TERM...
NEGATIVE TILTED TROUGH CONTINUES TO LIFT NE INTO HIGH PLAINS THIS
AFTN. SFC FNT AT 19Z EXTENDS FROM KAMA TO KLBB. STRONG BAROCLINIC
ZN UNDERNEATH CONVECTIVE CANOPY EXTENDING FM KAMA SE TO N OF
MEMPHIS. TEMPS OFF CAPROCK HAVE WARMED INTO MID 80S WITH MODERATE
TO STRONG INSTABILITY AHEAD OF APPROACHING BOUNDARY ACROSS PNHDL
AND EAST OF ADVANCING DRYLINE/PAC FNT. HIGHEST POPS THIS EVE OFF
CAPROCK WITH NE CORNER STILL PRIMED FOR MOST SVR WEATHER AND
TORNADOES. WEAK DOWNSLOPE WINDS AND DRIER AIRMASS ON MON SHOULD
HELP US WARM BACK INTO THE 90S.

.LONG TERM...
CDFNT MOVES THROUGH SOUTH PLAINS MON NIGHT AS SFC RIDGE BUILDS IN
BEHIND EXITING TROUGH. HIGH TEMPS WILL BE TEMPERED SOME AS A RESULT
FOR TUE. MID LEVEL RIDGE BEGINS TO BUILD INTO THE AREA AS WELL ON
TUE BUT STILL COULD SEE SOME MCS DEVELOPMENT NEARBY IN KS/OK ON BACK
SIDE OF TROUGH BOTH LATE TUE AND AGAIN WED NIGHT. LEFT POPS OUT OF FCST
FOR NOW BUT WE WILL HAVE TO WATCH THAT POTENTIAL AS WE GET CLOSER.

OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT ALSO SHIFTS W TO THE HIGHER
TERRAIN OF NM ON WED WITH STEERING FLOW POSSIBLY BRINGING SOME
STORMS NEAR WRN ZNS LATE IN THE DAY. RIDGE AXIS CONTINUES BUILDING
EAST THROUGH LATE WEEK WITH AXIS PRETTY MUCH OVHD BY SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        58  87  59  85 /   0  10  10  10
TULIA         60  85  62  83 /  10  10  10  10
PLAINVIEW     63  87  63  85 /  10  10  10  10
LEVELLAND     63  91  63  88 /   0  10  10  10
LUBBOCK       65  92  64  89 /  10  10  10  10
BROWNFIELD    65  94  64  91 /   0  10  10  10
CHILDRESS     68  93  66  87 /  50  10  10  10
SPUR          67  94  66  91 /  20  10  10  10
ASPERMONT     69  97  69  92 /  40  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

14/24

In the hours before

Local storm report, Jun 12, 5:15 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
515 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TORNADO          10 E CROSBYTON          33.64N 101.06W
06/12/2005                   CROSBY             TX   STORM CHASER

            ON THE GROUND FOR 3 MINUTES

&&

MRC
Local storm report, Jun 12, 5:18 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          5 NNW MCADOO            33.80N 101.04W
06/12/2005                   DICKENS            TX   PUBLIC

            3 BRIEF TOUCHDOWNS

&&

MRC
Local storm report, Jun 12, 5:26 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
526 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             MCADOO                  33.73N 101.01W
06/12/2005  1.00 INCH        DICKENS            TX   TRAINED SPOTTER

&&

MRC
Local storm report, Jun 12, 5:29 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             ROARING SPRINGS         33.90N 100.86W
06/12/2005  0.88 INCH        MOTLEY             TX   TRAINED SPOTTER

&&

MRC
Local storm report, Jun 12, 5:43 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TORNADO          17 NW CLAIREMONT        33.34N 100.96W
06/12/2005                   KENT               TX   TRAINED SPOTTER

&&

MRC
Local storm report, Jun 12, 6:12 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
612 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TORNADO          8 NW CLAIREMONT         33.25N 100.85W
06/12/2005                   KENT               TX   TRAINED SPOTTER

            4 NW OF SALT CREEK PLANT. LARGE TORNADO FROM 605-609 PM.

&&

MRC

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningLUBSwisher63 min
Jun 11, 10:10 PM CDTSevere Thunderstorm WarningLUBCastro65 min
Jun 12, 1:00 PM CDTSevere Thunderstorm WarningLUBCrosby49 min
Jun 12, 3:36 PM CDTSevere Thunderstorm WarningLUBCrosby24 min
Jun 12, 4:47 PM CDTSevere Thunderstorm WarningLUBCrosby43 min
Jun 12, 5:07 PM CDTSevere Thunderstorm WarningLUBDickens, Motley53 min
Jun 12, 5:11 PM CDTTornado WarningLUBCrosby, Dickens34 min
Jun 12, 5:26 PM CDTTornado WarningLUBMotley40 min
Jun 12, 5:33 PM CDTSevere Thunderstorm WarningLUBKent57 min
Jun 12, 5:38 PM CDTTornado WarningLUBKent52 min
Jun 12, 5:59 PM CDTSevere Thunderstorm WarningLUBDickens61 min
Jun 12, 6:28 PM CDTTornado WarningLUBDickens32 min
Jun 12, 6:30 PM CDTTornado WarningLUBKent45 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.